Forum

Duloxetine: anyone taking this

Morning everyone, hope you are having a good Sunday

My consultant has put me on Duloxetine for the pain from muscle spasms, just started them yesterday, I am on 20mg twice a day, but this moning I feel dreadful, not sure if it is the new meds or not, I have to say that I didn’t sleep very well last night. I also take Amantadine 100mg 4 x daily for my fatigue.

Anyone taking or has taken Duloxetine and can tell me how they felt on it.

I feel as if I am popping pills for fun now as I also take Brufen Retard 800mg 3 x daily for the muscle spasms pain (they are trying to reduce or get me off this one), Omeprazole 20 mg daily and Docusate 100mg daily.

Could all these different meds be playing with each other???

Kim

Sorry, I can’t answer your question!
I’m interested in your experience with amantadine. Does it help muscle fatigue? That is, when I walk, after a few yards, I feel like I’m walking with lead weights round my ankles.
Do you think amantadine would help my ffatigue problem?

John H.

Hi John H, I have been on amantadine for about 3 years now, i think that it does help with my muscle fatigue, but I am on the highest dose you can have which is 100mg 4 x daily.

I have very servere fatigue, I could sleep the days away without amantadine, so I would say give it a try, you can always come off them if they don’t work. At the momnet amantadine if the only drug on the market to treat fatigue.

Hope you find some release with your fatigue on amantadine.

Kimc

Hi, I took duloxetine for around 6 months. Although it did a really good job of controlling the burning symptoms, I had areally awful taste in my mouth and mouth ulcers. I went to the dentist who said I had an extremly dry mouth which was causing the bad taste and I was also grinding my teeth at night which was causing me to bite the sides of my tongue and mouth, the dentest advised me to see if they could change the drug.

I was put on lamcital instead.

I must admit I don’t get many long side effects from drugs (I always give them a week to settle down), but many drugs cause dry mouth and that’s wear my main problem lies.

Hope this helps

Twist

Hi

Yes, my Neuro put me on Duloxetine, 30mg for the leg pain.

I’ve tried it 5 times, but on each occasion could only manage one day on it, I felt so dreadful. I was nauseous, had diarrhoea, and just felt so utterly ill.

I was interested to see that you’re on 20mg. I had told my Neuro that I couldn’t tolerate the drug and asked if I could start on a smaller dose than 30mg - he said that was the lowest dose the tabs come it! Now I know different!

I do hope you get to find the right meds for you - we all need relief for our symptoms. Take care.

Bren

Hi,

I have been on Duloxetine for the last five years and the first couple of weeks of taking it I felt terrible. The good news is my body got used to them after that and I am sure they help. Just hang in there it will be worth it in the end. Good luck with them.

Thanks everyone for your replies, I am on day 3 at the moment, and only had a small feeling of sickness, but not too bad, so fingers crossed, I have to keep taking my high dose of Brufen Retard for the next two week to allow the duloxetine to get into my body, then I should be able to reduced the pain killers, here’s hoping.

Kimc

Hello,

I’m just picking up this thread. I have RRMS and have been on amitriptiline and pregabalin and neither worked well or agreed with me, so my GP an MS nurse have prescribed duloxetine. I have to take 30 mg at night and last night I took my first dose.

I have had some similar side effects as some of those on this thread: nausea, sore tummy, headache and just feeling unwell with no energy at all. My sensory issues are still strong with no impromevent.

My MS nurse talked about ultimatley going up to 60 mgs, is anyone else on that dose? and anyone have any feedback on symptoms, side effects?

I’d welcome any thoughts and experiences and kinc, hope you are well, have you stuck with it and how are you getting on now?

Thanks

Duloxetine was a very horrible drug for me, I suffered from very bad side effects. I tried to stick with it but could tolerate the side effects and had to eventually stop the medication.

As you have recently started the medication I would suggest give it a few weeks to build up it’s effect and see whether the side effects are temporary (usually mild side effects settle down after a few days of starting a drug). If the side effects are unbearable then I would suggest asking for an alternative.

I hope you are able to tolerate the drug and it improves your heath.

hello fjear,

thanks for your reply and so sorry that duloxetine didn’t work for you, what dose were you on?

I had bad, long lasting side effects with pregabalin, so as this is from a different family of drugs, it was felt it would be worth a try for me. I do hope it works out as I need to get something to help me…

This is just day one for me (taking 30 mg each night just now), and still feeling much the same.

I was on 30 mg like yourself, stuck with it for a few weeks before deciding enough is enough.

I’m day 2, had 2 nights, and feel terrible, awful headache and nausea and no MS symptom refief at all :frowning:

fjear - at this stage I don’t know how you stuck it for a few weeks!?

My MS nurse is in clinic just now, so I’ve emailed her for some thoughts / advice.

hi bren , your right i was perscribed 30mg from psychatrist and i know as a pharmatist told me at the doctors that there is a 20mg dose i was told 30mg was lowest as well.

they shouldnt lie.

im actually really scared to start taking it and after reading alot on the drug and experiances im very much thinking i dont want to chance taking it especially as i get bad side effect problems with drugs esp suicidal thoughts as i already live with depression and anxiety as well as ms.

hope your ok and everyone else too

moo

Hi,

I have been on Duloxetine for the last three months. I am currently taking 30mg three times a day.

I am also on Gabapentin and Amitriptyline.

At the moment I am still suffering a lot with pain.